MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the cool line catheter (lot# 147000) for investigation.A follow-up report will be submitted when the catheter is returned, and the investigation has been completed.
 
Event or Problem Description
After 10 hours of ivtm therapy, the user observed saline bag was low at approximately 250 ml.User did not observed any leaks around the patient, bed side or console; suspecting a cool line catheter (lot#147000) leak.The following day, after the patient had coughing/vomitting episode, the suk tubing was observed with blood in it, discontinued the therapy, and removed the catheter.No consequences, or impact to patient.
 
Additional Manufacturer Narrative
The reported complaint of cool line catheter leak was confirmed.A balloon tear was observed at distal end of distal balloon during in/out luers flushing.Probable causes for the reported complaint can be a latent material defect.Visual examination of the returned catheter was performed.Observed blood in the catheter balloon and in in/out and proximal luered tubings.Further visual inspection was observed using a microscope and the tear on the balloon was observed clean, the tear located at distal end of distal balloon.No other physical damage was observed on the catheter.Functional leak test of the returned catheter was performed.A leak was observed at distal end of distal balloon during in/out luers flushing.All lumens were flushed without resistance, except in/ out luers due to the tear on the balloon, thus confirming customer complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no similar complaint reported for a catheter with a lot number 147000.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10759994
Report Number3010617000-2020-01097
Device Sequence Number1125365
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number147000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1